Alert archive / California / Wind Advisories in 2022
Wind Advisory 31, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 9, 2022, 3:23 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 9, 2022, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 3:23 PM PDT (22:23 UTC)
- In effect from
- Apr 9, 2022, 5:00 PM PDT
- Expired
- Apr 10, 2022, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4407 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS76 KSGX 092223 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 323 PM PDT Sat Apr 9 2022 CAZ055-056-058-065-100630- /O.NEW.KSGX.WI.Y.0031.220410T0000Z-220410T1000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 323 PM PDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 50-60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds through and below the San Gorgonio Pass, along the I-8 grade into the desert, on the desert slopes, and locally onto the desert foothills. Another, and potentially stronger westerly wind event is possible Monday and Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
259 WWUS76 KSGX 100426 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 926 PM PDT Sat Apr 9 2022 CAZ055-056-058-065-101000- /O.CON.KSGX.WI.Y.0031.000000T0000Z-220410T1000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 926 PM PDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 50-55 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds through and below the San Gorgonio Pass, along the I-8 grade into the desert, on the desert slopes, and locally onto the desert foothills. Another, and potentially stronger westerly wind event is possible Monday and Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
489 WWUS76 KSGX 101024 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 324 AM PDT Sun Apr 10 2022 CAZ055-056-058-065-102200- /O.EXP.KSGX.WI.Y.0031.000000T0000Z-220410T1000Z/ /O.NEW.KSGX.HW.A.0005.220411T1800Z-220412T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 324 AM PDT Sun Apr 10 2022 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts to 60 mph possible. Localized gusts along the desert mountain slopes up to 80 mph possible. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust and sand could lead to visibility restrictions across desert regions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ060-102200- /O.NEW.KSGX.HW.A.0005.220411T1800Z-220412T1200Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 324 AM PDT Sun Apr 10 2022 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts to 50 mph possible. * WHERE...Apple and Lucerne Valleys. * WHEN...From Monday morning through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust and sand could lead to visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:00 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 9, 2:00 PM PDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
200 PM PDT Sat Apr 9 2022
.SYNOPSIS...
It will be significantly cooler west of the mountains this afternoon
as onshore winds strengthen and the ridge aloft weakens. The lower
deserts will continue to be hot this afternoon. A deepening trough
of low pressure from the north will drive strong onshore flow
Monday, with further cooling, and a chance of showers Monday night
into Tuesday from the mountains west to the coast. Cool windy
weather will continue Tuesday followed by gradual but slow warming
the rest of the week.
&&
DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
-Forecast Highlights-
* Turning much cooler, especially Monday-Tuesday
* Brief light rain along and west of mountains Mon PM-Tue AM
* Strengthening west winds Monday-Tuesday
Areas of low clouds and fog arrived at the coast this morning,
mainly in San Diego County but mostly receded to the coastal waters
this afternoon. Otherwise, thin high clouds were moving over the
region. Patchy low clouds will likely continue at the beaches
this afternoon. Temperatures were 15-25 deg F lower near the coast
versus 24 hours again due to the onshore flow and developing marine
layer and 5-10 deg F lower in the valleys. Some lower desert areas
should still peak around or a little over 100 deg F this afternoon.
Westerly winds are increasing with some gusts over 30 MPH, locally
near 40 MPH, especially in the from the mountain crests east into
the deserts.
Long-wave troughing over western North America, especially from
Nevada north through western Canada, will gradually expand through
Monday, with a low digging south along the West Coast on the back
side of the long-wave trough Monday. The ultimate track of that low
will be as an inside slider through the northern part of the Great
Basin with broad troughing covering all of the Southwest. The
cooling trend will reach the deserts starting Sunday and continue
over the entire area through Monday or Tuesday, with high
temperatures mostly 5-10 deg F below normal by then. With strong
north-south height and temperature gradients aloft, it will become
quite windy in the mountains and deserts and coastal waters, and it
oculd even be rather breezy in the lower elevations west of the
mountains. Gusts over 60 MPH will be possible in windiest locations
on the desert mountain slopes and through/east of San Gorgonio Pass
late Monday through Tuesday. Moisture looks rather limited and
mostly at/below 850 MB, so precipitation amounts will likely be low,
mostly below 0.10" and most likely restricted from the mountains
west to the coast, with the deserts being dry albeit windy. With the
colder air aloft, snow levels could fall to below 4000 feet around
the end of the precipitation Tuesday morning, with little or no
accumulation expected in the mountains.
Models/ensembles are inconsistent late next week, but at least some
initial warming should occur around Wed/Thu after the main troughing
passes to the east. Some solutions show more west coast troughing
late in the week, with a small possibility of precipitation around
Firday or Saturday. Cluster analysis shows this inconsistency with a
spectrum between a strong ridge off the West Coast to broad
trouhging from the West Coast east to the Rockies. Some of the
solutions have the strong north-south height gradients, so it could
be windy at times then under the westerly flow.
&&
.AVIATION...
092000Z...Coast/Valleys...Low clouds will move back ashore 22-23Z
this afternoon, spreading into the inland valleys overnight, with
bases 700-1000 feet MSL. Bases will gradually rise throughout the
night, rising to 1500 feet MSL by daybreak. Vis restrictions will be
confined to higher coastal terrain and the mesas, with vis of 2-4
miles in BR. Scatter out expected 17-19Z Sunday, though some coastal
areas could remain cloudy into Sunday afternoon.
Mountains/Deserts...FEW-SCT high clouds and unrestricted vis will
prevail through tonight. West winds will continue to increase this
afternoon, peaking this evening across the ridges, desert slopes,
and below the San Gorgonio Pass. Surface gusts 30-45 kt, strong
up/downdrafts, and areas of LLWS likely over/east of the mountains,
including over KPSP. Winds will subside Sunday morning.
&&
.MARINE...
Northwest winds will increase for Monday and Tuesday, with gale
force winds expected Monday afternoon through Tuesday morning. Gusts
to 35 kts and combined seas of 8-12 feet are possible. A Gale Watch
has been issued for all the waters from late Monday afternoon
through early Tuesday morning.
&&
FIRE WEATHER... Relative humidity will be moderated west of the
mountains this afternoon with significant recovery as winds will be
from the west. Minimum relative humidity will be near 15% over the
eastern Inland Empire and below 10% in the lower deserts. West winds
will increase with gusts of 30-40 mph, strongest below the passes
(desert side) and the along the desert slopes. Humidity will recover
more on Sunday but still remain low over the deserts and desert
slopes along with gusty west winds for elevated fire weather
conditions.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Gale Watch from Monday afternoon through Tuesday morning for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC/FIRE...Maxwell
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:04 PM PDT | Gale Watch | SGX | 24 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.